MAUDE Adverse Event Report: SORIN GROUP USA, INC VASCUCLEAR PRECISION BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

SORIN GROUP USA, INC VASCUCLEAR PRECISION BIPOLAR; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number VC15
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/28/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was not provided.Sorin group received a report that a piece of a blade guard in the vascuclear precision bipolar kit broke off inside the leg of the patient during a procedure.The piece was recovered without patient injury and the kit was switched out.The device has been requested for return to sorin group usa for evaluation.A follow-up report will be submitted when the investigation is complete.
 
Event or Problem Description
Sorin group received a report that a piece of a blade guard in the vascuclear precision bipolar kit broke off inside the leg of the patient during a procedure.The piece was recovered without patient injury and the kit was switched out.
 
Additional Manufacturer Narrative
The device was returned to sorin group usa for investigation.Visual inspection of the returned device confirmed the reported damage.Sorin group concluded that the damage was caused by excessive counter-clockwise torsion of the device while the jaws were in the open position, evidenced by the diagonal nature of the fractured blade guard.Applying torque to the device while the jaws are open is contraindicated in the instructions for use (ifu).The ifu states "do not advance or torque the instrument with the jaws open or use the jaws for spread dissection.These actions will damage the instrument." there was no patient injury or device malfunction.Sorin group issued a capa to further investigate broken jaw concerns.The capa is closed, pending effectiveness verification.The new bipolar design will incorporate a higher molecular weight polycarbonate material for the jaws and a new, refined jaw mold.No capa addendum is needed.A review of the device history record did not identify any deviations or non-conformities relevant to the reported issue.Sorin group will continue to monitor for effectiveness of the capa actions.

Brand Name
VASCUCLEAR PRECISION BIPOLAR
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
SORIN GROUP USA, INC
14401 w 65th way
arvada CO 80004
MDR Report Key5901480
Report Number1718850-2016-00388
Device Sequence Number16287932
Product Code GEI
UDI-Device Identifier00803622132360
UDI-Public00803622132360
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K102983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 07/29/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2018
Device Catalogue NumberVC15
Device Lot Number1528000001
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 07/29/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/24/2016
Supplement Report FDA Received Date11/04/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1